MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SPECIMEN COLLECTION ASSEMBLY WITH BD¿ BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SPECIMEN COLLECTION ASSEMBLY WITH BD¿ BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303380
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a package of bd vacutainer® specimen collection assemblies with bd¿ blunt plastic cannulas had a certification of compliance that contained an expiration date different than that of the package expiration date.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for incorrect expiration date on the coc with the incident lot was observed.The photos showed the following: a shelf carton with an expiration date of 2023-07-31.A coc with an expiration date of 2020/07/31.The shelf carton was labeled with the correct expiration date.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.The most likely cause is that an incorrect year was inadvertently entered on the expiration date when manually entered.

Brand Name
BD VACUTAINER® SPECIMEN COLLECTION ASSEMBLY WITH BD¿ BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key8187137
Report Number1024879-2018-01538
Device Sequence Number19361043
Product Code FMI
UDI-Device Identifier50382903033800
UDI-Public50382903033800
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number303380
Device Lot Number8197790
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;